Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2018, 6:35 PM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2018, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 29, 2018, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:39 PM CDT | HAIL 1.5 | 11 W Checotah, OK | HAIL UP TO PING PONG BALL SIZE ALONG I-40. REPORT RELAYED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WUUS54 KTSA 292335
SVRTSA
OKC091-111-300015-
/O.NEW.KTSA.SV.W.0261.180829T2335Z-180830T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
635 PM CDT WED AUG 29 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
Southeastern Okmulgee County in northeastern Oklahoma...
* Until 715 PM CDT.
* At 635 PM CDT, a severe thunderstorm was located 4 miles southeast
of Hoffman, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Schulter... Grayson...
Hoffman... Hitchita...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 242 and
256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3560 9571 3555 9571 3555 9566 3539 9566
3535 9588 3556 9599
TIME...MOT...LOC 2335Z 168DEG 4KT 3544 9579
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
157
WWUS54 KTSA 292350
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
650 PM CDT WED AUG 29 2018
OKC091-111-300015-
/O.CON.KTSA.SV.W.0261.000000T0000Z-180830T0015Z/
McIntosh OK-Okmulgee OK-
650 PM CDT WED AUG 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...
At 650 PM CDT, a severe thunderstorm was located 6 miles east of
Hoffman, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hoffman... Hitchita...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 249 and
256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9574 3549 9587 3559 9578 3560 9571
3555 9571 3555 9566 3539 9566 3539 9567
TIME...MOT...LOC 2350Z 226DEG 15KT 3548 9574
HAIL...1.00IN
WIND...60MPH
$$647
WWUS54 KTSA 300014
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
714 PM CDT WED AUG 29 2018
OKC091-111-300024-
/O.EXP.KTSA.SV.W.0261.000000T0000Z-180830T0015Z/
McIntosh OK-Okmulgee OK-
714 PM CDT WED AUG 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3538 9574 3549 9587 3559 9578 3560 9571
3555 9571 3555 9566 3539 9566 3539 9567
TIME...MOT...LOC 0014Z 168DEG 4KT 3551 9575
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:03 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 29, 2:03 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 203 PM CDT Wed Aug 29 2018 .DISCUSSION... Cold front currently stretches from northwest Arkansas into south-central Oklahoma with isolated to scattered showers and thunderstorms across northeast Oklahoma into northwest arkansas. Additional showers and thunderstorms will develop in the vicinity of the frontal boundary later this afternoon and evening as the front sags to the south. Some of the storms that develop in advance of the front in the more unstable environment will have the potential to become strong to severe with strong gusty winds the main concern. This activity is expected to diminish by midnight. However, more showers and thunderstorms will be possible late tonight and into Thursday morning as a thunderstorm complex is expected to develop across southeast Kansas into southwest Missouri late Tonight and spread into far northeast Oklahoma and northwest Arkansas early Thursday morning. This complex will translate to the south across portions of eastern Oklahoma and western Arkansas Thursday morning into Thursday afternoon. Friday and Saturday are expected to be dry as the frontal boundary over the area now lifts well to the north as high pressure builds over the region at the surface and aloft. Scattered Afternoon and evening showers and thunderstorms will be on the increase Sunday and continue into early next week as deep gulf moisture surges into the region on the back side of an upper level ridge over the eastern United States. Temperatures over the holiday weekend into early next week will be near or slightly above normal for this time of year. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 91 74 94 / 30 30 0 0 FSM 73 90 73 93 / 60 40 10 10 MLC 73 91 74 93 / 30 20 10 0 BVO 69 89 72 93 / 50 40 0 0 FYV 70 86 70 88 / 60 60 0 10 BYV 70 86 69 89 / 50 60 0 10 MKO 72 89 73 92 / 40 30 0 0 MIO 70 87 72 90 / 50 60 0 10 F10 72 92 73 94 / 30 20 0 0 HHW 74 93 73 95 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Aug 29, 5:14 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CDT Wed Aug 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CDT Wed Aug 29 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly south of Interstate 44. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...East Central and Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue into early this evening near a weak frontal boundary extending from northwest Arkansas into east central Oklahoma. A few of these storms may be strong to severe until around sunset, with damaging winds being the main threat. Additional showers and storms may develop later tonight as the low level jet strengthens. Heat index values between 100 and 105 degrees will continue until around sunset across parts of east central and southeast Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The front will lift back north on Thursday, with the best potential for thunderstorms across northeast Oklahoma and western Arkansas. Dry conditions are forecast for most of the weekend, with a return to hot and humid conditions through Sunday. There is a chance for more scattered storms late Sunday through Tuesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 29, 5:12 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED AUG 29 2018
OKZ068-069-072-292245-
Adair OK-Sequoyah OK-Cherokee OK-
512 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 PM
CDT...
At 511 PM CDT, strong thunderstorms were located along a line
extending from Cookson to near Vian. These storms were nearly
stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Marble City...
Cookson... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 293 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3542 9497 3562 9513 3564 9513 3583 9493
3570 9469
TIME...MOT...LOC 2211Z 297DEG 2KT 3572 9491 3552 9497Special weather statement, Aug 29, 5:46 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT WED AUG 29 2018
OKZ068-070-072-292330-
Muskogee OK-Sequoyah OK-Cherokee OK-
546 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM
CDT...
At 545 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Cookson to 3 miles southeast of
Webbers Falls. These storms were nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 284 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 9502 3545 9502 3546 9505 3543 9508
3543 9523 3569 9504 3567 9486
TIME...MOT...LOC 2245Z 060DEG 3KT 3565 9496 3547 9510Special weather statement, Aug 29, 6:26 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 626 PM CDT WED AUG 29 2018 OKZ066-071-300000- Okmulgee OK-McIntosh OK- 626 PM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, a strong thunderstorm was located 3 miles southeast of Hoffman, moving north at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grayson... Hoffman... Hitchita... Pierce... This includes Interstate 40 in Oklahoma between mile markers 243 and 256. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3539 9567 3536 9589 3553 9591 3555 9565 TIME...MOT...LOC 2325Z 168DEG 21KT 3545 9580
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:12 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 29, 5:15 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Aug 29, 5:41 PM CDT | Areal Flood Advisory | TSA | Cherokee, Sequoyah | 3 hr |
| Aug 29, 5:46 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 29, 5:58 PM CDT | Areal Flood Advisory | TSA | McIntosh | 3 hr |
| Aug 29, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 22 min |
| Aug 29, 6:26 PM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.